ISMP (US) Contact Us Feedback
     Search:  
   

ISMP Canada News

March 22, 2017: SafeMedicationUse.ca Newsletter - Suddenly Stopping a Medication Can Be Harmful

For different reasons, some medications must be stopped slowly. Suddenly stopping these medications may lead to side effects and potential harm. Antidepressants are one type of medication that must be stopped slowly under your healthcare provider’s supervision. To prevent problems when stopping medications like this, the dose needs to be slowly lowered over a period of time. This slow lowering allows the body to adjust. If you need to stop taking any medication, ask your healthcare provider how to do so safely. SafeMedicationUse.ca received a report of a consumer who had been taking an antidepressant. Her mood had improved, so her doctor agreed that she could stop taking the medication. She soon experienced tremors, extreme sweating, and a general feeling of being unwell.  Read more ...